MAUDE Adverse Event Report: COOK INC BUSH URETERAL ILLUMINATING CATHETER SET; FCS CATHETER, LIGHT, FIBEROPTIC, GLASS, URETERAL

COOK INC BUSH URETERAL ILLUMINATING CATHETER SET; FCS CATHETER, LIGHT, FIBEROPTIC, GLASS, URETERAL
Model Number N/A
Medical Device Problem Codes Melted (1385); Smoking (1585)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported by the user facility that prior to procedure the bush ureteral illuminating catheter set began to smoke.The device was plugged into the light source when it began to heat up.The smoking occurred at the plug connecting to the light source and the device melted.No further information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record, documentation, instructions for use and quality control data was conducted during the investigation.The product will not be returned for the investigation.If the device becomes available complaint will be reopened and investigation will be performed at that time.Review of production and quality documentation did not observe any specific issues with current controls that may have contributed to this incident.Review of device history record found three non-conformances but none of these non-conformances were related to the complaint failure mode.The ifu included with the device states,"this catheter will not transmit thermal energy along its light fibers to patient tissue.Any excessive thermal damage from the light source will manifest at the catheter/light plug junction, and will not be transmitted along the catheter length.And "start illumination with the light source at the lowest setting, as many light sources product thermal energy at varying temperatures.This will limit the possibility of thermal damage at the catheter/light plug junction.It is inadvisable to use any light source at its highest setting, unless the light source`s actual thermal energy output is unknown." based on the provided information, a root cause of the event was related to product handling or user handling related.Based on the failure investigation, the product has been obsolete and withdrawn from the field.

Brand Name
BUSH URETERAL ILLUMINATING CATHETER SET
Common Device Name
FCS CATHETER, LIGHT, FIBEROPTIC, GLASS, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6390903
Report Number1820334-2017-00331
Device Sequence Number442462
Product Code FCS
UDI-Device Identifier00827002167469
UDI-Public(01)00827002167469(17)190527(10)7003797
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number084120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by Manufacturer07/14/2017
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1